MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-16
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See manufacturer report # 2029214-2021-00412 for the other pipeline used in the event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the two pipelines failed to open distally, and one detached in the microcatheter.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the ica.The patient's vessel tortuosity was mo derate.The landing zone was 5mm distal and 5mm proximal.It was reported that the first pipeline would not open distally.When the physician tried to take the first pipeline out and pull it back into microcatheter, the stent detached from the wire inside the microcatheter.The physician tried to deploy a second device and again it would not open distally.That device was removed without incident and the case was aborted.The distal part of the pipelines had been positioned in a bend, and less than 50% of the devices had been deployed at the time.The physician had resheathed the pipelines more than 2 times.No other steps were performed to open the device. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a neuron max sheath, navien 058 guide catheter, and phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the resistance was in the distal part of the catheter, and in one of the instances, the pipeline became detached from the pusher wire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the pipeline experienced resistance as the patient's vessel was very tortuous and they had a hard time delivering the pipeline.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11645981
Report Number2029214-2021-00413
Device Sequence Number14215499
Product Code OUT
UDI-Device Identifier00847536019669
UDI-Public00847536019669
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberPED-500-16
Device Catalogue NumberPED-500-16
Device Lot NumberB060745
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/12/2021
05/10/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date04/30/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight61